MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number B11LT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the returned device, there was evidence of clinical use.Visual inspection of the cannula housing and sleeve revealed no damage.The broken piece returned with the complaint device was part of the obturator tip wing.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Devices are rejected for any obturator tip damage.The device was unlikely to have been released from stryker with the reported failure mode.The most likely root cause is contact with a hard object or other improper handling during the procedure.The instructions for use (ifu) state: become familiar with specific model of trocar and cannula prior to employing it in a surgical procedure to avoid damage to patient, to operator or to instrument.Careful handling of instruments is necessary to avoid damage or breakage.Inspect the instruments for any damage.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.Do not use excessive force.The bladeless trocar should not be advanced for additional penetration once complete entry has been made into the operative cavity.Possible injury to the internal structures could result due to continued entry of the obturator.The obturator is designed with the optical feature to minimize the risk of penetrating injury to intra-abdominal and intra-thoracic structures.Observe standard precautionary measures for all obturator insertions.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported when the surgeon went to sew the fascia, a piece of the trocar was discovered.The piece was retrieved and matched up to the trocar tip to ensure all pieces were recovered before stitching up the patient.There was no patient injury, medical intervention, and extended procedure time reported was minimal.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6089385
Report Number0001056128-2016-00147
Device Sequence Number10933157
Product Code NLM
UDI-Device Identifier00885825014278
UDI-Public(01)00885825014278(17)190614(10)4657294
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K062497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2019
Device Model NumberB11LT
Device Catalogue NumberB11LTRR
Device Lot Number4657294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1